Alert archive / New York / Winter Storm Watches in 2015
Winter Storm Watch 3, NWS Buffalo, NY
NWS Buffalo, NY issued this winter storm watch at Feb 27, 2015, 2:38 PM EST for 5 counties in New York. It took effect at Mar 1, 2015, 4:00 AM EST. It was in force for .
The area
The counties it named.
The facts
- Issued
- Feb 27, 2015, 2:38 PM EST (19:38 UTC)
- In effect from
- Mar 1, 2015, 4:00 AM EST
- Expired
- Feb 28, 2015, 12:29 PM EST
- In force
- Issued by
- NWS Buffalo, NY
Counties Allegany County, NY, Cattaraugus County, NY, Chautauqua County, NY, Erie County, NY, Wyoming County, NY
The radar
The Buffalo radar (KBUF), 56 km from the middle of the area, began a volume at 19:44 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Buffalo Intl Airport, NY (KBUF), launched 12:00Z, 7.6 hours before the alert went out and 53 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 660 m above ground
- 0-6 km bulk shear
- 56 kt
- 0-1 km storm-relative helicity
- 10 m²/s²
- 0-3 km storm-relative helicity
- 46 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
637 WWUS41 KBUF 271938 WSWBUF URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE BUFFALO NY 238 PM EST FRI FEB 27 2015 NYZ012-019>021-085-280345- /O.NEW.KBUF.WS.A.0003.150301T0900Z-150302T1200Z/ WYOMING-CHAUTAUQUA-CATTARAUGUS-ALLEGANY-SOUTHERN ERIE- INCLUDING THE CITIES OF...WARSAW...JAMESTOWN...OLEAN... WELLSVILLE...ORCHARD PARK...SPRINGVILLE 238 PM EST FRI FEB 27 2015 ...WINTER STORM WATCH IN EFFECT FROM LATE SATURDAY NIGHT THROUGH MONDAY MORNING... THE NATIONAL WEATHER SERVICE IN BUFFALO HAS ISSUED A WINTER STORM WATCH...WHICH IS IN EFFECT FROM LATE SATURDAY NIGHT THROUGH MONDAY MORNING. * LOCATIONS...CHAUTAUQUA...CATTARAUGUS...ALLEGANY...WYOMING...AND SOUTHERN ERIE COUNTIES. * TIMING...FROM LATE SATURDAY NIGHT THROUGH EARLY MONDAY MORNING. * HAZARDS...HEAVY SNOW. * ACCUMULATIONS...POTENTIALLY 7 INCHES OR MORE OF SNOW. * IMPACTS...HAZARDOUS TRAVEL FROM SNOW COVERED ROADS AND POOR VISIBILITY. * FORECASTER CONFIDENCE...MEDIUM. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER STORM WATCH MEANS THAT HEAVY SNOW AND/OR ICE ACCUMULATIONS ARE POSSIBLE. IF YOU ARE WITHIN THE WATCH AREA... REMAIN ALERT TO RAPIDLY CHANGING WEATHER CONDITIONS. STAY TUNED TO NOAA WEATHER RADIO OR YOUR FAVORITE SOURCE OF WEATHER INFORMATION FOR THE LATEST UPDATES. ADDITIONAL DETAILS CAN ALSO BE FOUND AT WWW.WEATHER.GOV/BUFFALO. && $$
3 follow-up statements
428 WWUS41 KBUF 280309 WSWBUF URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE BUFFALO NY 1009 PM EST FRI FEB 27 2015 NYZ012-019>021-085-281115- /O.CON.KBUF.WS.A.0003.150301T0900Z-150302T1200Z/ WYOMING-CHAUTAUQUA-CATTARAUGUS-ALLEGANY-SOUTHERN ERIE- INCLUDING THE CITIES OF...WARSAW...JAMESTOWN...OLEAN... WELLSVILLE...ORCHARD PARK...SPRINGVILLE 1009 PM EST FRI FEB 27 2015 ...WINTER STORM WATCH REMAINS IN EFFECT FROM LATE SATURDAY NIGHT THROUGH MONDAY MORNING... * LOCATIONS...CHAUTAUQUA...CATTARAUGUS...ALLEGANY...WYOMING... AND SOUTHERN ERIE COUNTIES. * TIMING...FROM LATE SATURDAY NIGHT THROUGH EARLY MONDAY MORNING. * HAZARDS...HEAVY SNOW. * ACCUMULATIONS...POTENTIALLY 7 INCHES OR MORE OF SNOW. * IMPACTS...HAZARDOUS TRAVEL FROM SNOW COVERED ROADS AND POOR VISIBILITY. * FORECASTER CONFIDENCE...MEDIUM. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER STORM WATCH MEANS THAT HEAVY SNOW AND/OR ICE ACCUMULATIONS ARE POSSIBLE. IF YOU ARE WITHIN THE WATCH AREA... REMAIN ALERT TO RAPIDLY CHANGING WEATHER CONDITIONS. STAY TUNED TO NOAA WEATHER RADIO OR YOUR FAVORITE SOURCE OF WEATHER INFORMATION FOR THE LATEST UPDATES. ADDITIONAL DETAILS CAN ALSO BE FOUND AT WWW.WEATHER.GOV/BUFFALO. && $$
400 WWUS41 KBUF 280940 WSWBUF URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE BUFFALO NY 440 AM EST SAT FEB 28 2015 NYZ012-019>021-085-281745- /O.CON.KBUF.WS.A.0003.150301T0900Z-150302T1200Z/ WYOMING-CHAUTAUQUA-CATTARAUGUS-ALLEGANY-SOUTHERN ERIE- INCLUDING THE CITIES OF...WARSAW...JAMESTOWN...OLEAN... WELLSVILLE...ORCHARD PARK...SPRINGVILLE 440 AM EST SAT FEB 28 2015 ...WINTER STORM WATCH REMAINS IN EFFECT FROM LATE TONIGHT THROUGH MONDAY MORNING... * LOCATIONS...CHAUTAUQUA...CATTARAUGUS...ALLEGANY...WYOMING... AND SOUTHERN ERIE COUNTIES. * TIMING...FROM LATE TONIGHT THROUGH EARLY MONDAY MORNING. * HAZARDS...MODERATE TO HEAVY ACCUMULATING SNOW. * ACCUMULATIONS...SNOW POTENTIALLY ACCUMULATING 7 INCHES OR MORE. * IMPACTS...HAZARDOUS TRAVEL FROM SNOW COVERED ROADS AND POOR VISIBILITY. * FORECASTER CONFIDENCE...LOW TO MEDIUM. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER STORM WATCH MEANS THAT HEAVY SNOW AND/OR ICE ACCUMULATIONS ARE POSSIBLE. IF YOU ARE WITHIN THE WATCH AREA... REMAIN ALERT TO RAPIDLY CHANGING WEATHER CONDITIONS. STAY TUNED TO NOAA WEATHER RADIO OR YOUR FAVORITE SOURCE OF WEATHER INFORMATION FOR THE LATEST UPDATES. ADDITIONAL DETAILS CAN ALSO BE FOUND AT WWW.WEATHER.GOV/BUFFALO. && $$ RSH/WCH
819 WWUS41 KBUF 281729 WSWBUF URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE BUFFALO NY 1229 PM EST SAT FEB 28 2015 NYZ012-085-281830- /O.CAN.KBUF.WS.A.0003.150301T0900Z-150302T1200Z/ WYOMING-SOUTHERN ERIE- INCLUDING THE CITIES OF...WARSAW...ORCHARD PARK...SPRINGVILLE 1229 PM EST SAT FEB 28 2015 ...WINTER STORM WATCH IS CANCELLED... THE NATIONAL WEATHER SERVICE IN BUFFALO HAS CANCELLED THE WINTER STORM WATCH. MODEL GUIDANCE HAS TRENDED WEAKER AND FARTHER SOUTH WITH THE SYSTEM SUNDAY AND SUNDAY NIGHT...WHICH WILL KEEP SNOWFALL RELATIVELY LIGHT ACROSS SOUTHERN ERIE AND WYOMING COUNTIES. $$ NYZ019>021-010130- /O.UPG.KBUF.WS.A.0003.150301T0900Z-150302T1200Z/ /O.NEW.KBUF.WW.Y.0011.150301T0900Z-150302T1200Z/ CHAUTAUQUA-CATTARAUGUS-ALLEGANY- INCLUDING THE CITIES OF...JAMESTOWN...OLEAN...WELLSVILLE 1229 PM EST SAT FEB 28 2015 ...WINTER WEATHER ADVISORY IN EFFECT FROM 4 AM SUNDAY TO 7 AM EST MONDAY... THE NATIONAL WEATHER SERVICE IN BUFFALO HAS ISSUED A WINTER WEATHER ADVISORY FOR SNOW...WHICH IS IN EFFECT FROM 4 AM SUNDAY TO 7 AM EST MONDAY. THE WINTER STORM WATCH IS NO LONGER IN EFFECT. * LOCATIONS...WESTERN SOUTHERN TIER. * TIMING...FROM LATE TONIGHT THROUGH EARLY MONDAY MORNING. * HAZARDS...SNOW. * ACCUMULATIONS...2 TO 3 INCHES SUNDAY AND 2 TO 3 INCHES SUNDAY NIGHT...LEADING TO STORM TOTALS OF 4 TO 6 INCHES. * WINDS...SOUTHWEST 10 TO 15 MPH. * VISIBILITIES...LESS THAN A MILE AT TIMES. * IMPACTS...A STEADY LIGHT SNOW WILL RESULT IN AN EXTENDED PERIOD OF SNOW COVERED ROADS AND REDUCED VISIBILITY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER WEATHER ADVISORY IS NORMALLY ISSUED FOR A VARIETY OF WINTER WEATHER CONDITIONS SUCH AS LIGHT SNOW, BLOWING SNOW, SLEET, FREEZING RAIN AND WIND CHILLS. WHILE THE WEATHER WILL BE SIGNIFICANT, THE WORD ADVISORY IMPLIES THAT SEVERE WINTER WEATHER IS NOT ANTICIPATED. STAY TUNED TO NOAA WEATHER RADIO OR YOUR FAVORITE SOURCE OF WEATHER INFORMATION FOR THE LATEST UPDATES. ADDITIONAL DETAILS CAN ALSO BE FOUND AT WWW.WEATHER.GOV/BUFFALO. REPORT SNOW ACCUMULATION TO THE NATIONAL WEATHER SERVICE IN BUFFALO BY SENDING AN EMAIL TO BUFSTORM.REPORT@NOAA.GOV...POSTING TO THE NWS BUFFALO FACEBOOK PAGE...OR TWEET...USING THE HASHTAG BUFWX && $$ HITCHCOCK
What forecasters said that day
The local office's own words before this winter storm watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Buffalo, NY wrote its last area forecast discussion before this winter storm watch went out at Feb 27, 2:13 PM EST, 25 minutes earlier.
Area forecast discussion, Feb 27, 2:13 PM EST, 25 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BUFFALO NY
213 PM EST FRI FEB 27 2015
.SYNOPSIS...
HIGH PRESSURE OVER THE MIDWEST WILL MOVE TOT HE NORTHEASTERN STATES
ON SATURDAY. WEAK LAKE EFFECT SNOW SHOWERS WILL CONTINUE ALONG THE
IMMEDIATE LAKE ONTARIO SHORELINE THROUGH TONIGHT. THE NEXT SYSTEM
WILL ARRIVE SUNDAY...WITH WIDESPREAD SNOW MOVING INTO THE REGION.
&&
.NEAR TERM /THROUGH SATURDAY/...
VERY LIGHT LAKE EFFECT SNOW CONTINUES ALONG THE SOUTH SHORE OF LAKE
ONTARIO. OTHERWISE SKIES ARE GENERALLY CLEAR TO PARTLY CLOUDY EARLY
THIS AFTERNOON AS HIGH PRESSURE OVER THE CENTRAL MISSISSIPPI VALLEY
SETTLES SOUTHEASTWARD THROUGH THE DAY. THIS WILL REDIRECT ANY
LINGERING LAKE EFFECT SNOW FROM THE SOUTH SHORE OF THE LAKE TO THE
EASTERN SHORE OF THE LAKE TONIGHT. SUBSIDENCE WITHIN THE RIDGE
WILL SUPPRESS THE LAKE EFFECT DEVELOPMENT AND KEEP IT TO SCATTERED
LIGHT SNOW SHOWERS WITH MINOR ACCUMULATIONS.
HIGH PRESSURE RIDGED ACROSS THE REGION TONIGHT WILL BRING ABOUT
CLEAR SKIES AND LIGHT WINDS...PERFECT CONDITIONS FOR RADIATIONAL
COOLING. EXPECT OVERNIGHT LOWS IN THE LOWER SINGLE NUMBERS ALONG THE
LAKE ONTARIO SHORE TO THE NEGATIVE SINGLE NUMBERS INLAND AND NEAR
MINUS 10 OVER THE SOUTHERN TIER.
SATURDAY WILL BE THE NICER OF THE TWO WEEKEND DAYS AS EXPANSIVE HIGH
PRESSURE MOVES OVER THE NORTHEAST. THE EXCEPTION WILL BE FOUND EAST
OF LAKE ONTARIO WHERE SOME NUISANCE LAKE DRIVEN SNOW SHOWERS WILL
PERSIST. MAX TEMPS ON SATURDAY WILL BE WITHIN A FEW DEGREES OF 20F.
&&
.SHORT TERM /SATURDAY NIGHT THROUGH MONDAY NIGHT/...
THE BITTER COLD OF RECENT WEEKS WILL RELAX DURING THIS PERIOD...AS A
SPLIT FLOW OVER THE LOWER 48 WILL RESULT IN OUR REGION BEING
DOMINATED BY PACIFIC AIRMASSES. THE WARMING TREND WILL COME AT THE
EXPENSE OF RECEIVING MORE ACCUMULATING SNOW THOUGH...AS WITH HIGHER
TEMPERATURES AND A SOUTHERLY COMPONENT TO THE JET TYPICALLY COMES
THE POTENTIAL FOR GREATER PRECIPITATION AMOUNTS.
THE SFC HIGH WILL DRIFT OFF THE NEW JERSEY COAST LATE SATURDAY
NIGHT AND SUNDAY...WHILE PACIFIC BASED MOISTURE WILL STREAK
EASTWARD FROM THE CENTRAL PLAINS TO THE LOWER GREAT LAKES. THIS
MOISTURE WILL BE PUSHED UP AND OVER THE RELATIVELY COLD DOME OF
AIR OVER OUR REGION BY A 40KT LOW LEVEL JET...WHICH WILL BE FOUND
AHEAD OF A WAVY FRONTAL BOUNDARY APPROACHING FROM THE UPPER GREAT
LAKES. THE DEEPENING LIFT SUPPLIED BY A 140KT H25 JET AND WARM
ADVECTION IN THE BOUNDARY LAYER WILL LEAD TO WIDESPREAD LIGHT SNOW
ACROSS THE REGION BY THE AFTERNOON. SNOW ACCUMULATIONS FOR THIS
FIRST DAY OF MARCH WILL GENERALLY RANGE FROM AN INCH IN MOST AREAS
TO AS MUCH AS 3 INCHES ACROSS PARTS OF THE SRN TIER. WILL CONTINUE
THE TREND OF RAISING POPS...GOING WITH NEAR 90 IN THE WEST AND 80
EAST OF LK ONTARIO. THESE VALUES ARE GENERALLY 20 POINTS HIGHER
THAN THE MAINSTREAM MOS GUIDANCE PACKAGES.
THE WIDESPREAD ACCUMULATING SNOW WILL CONTINUE THROUGH MOST OF
SUNDAY NIGHT AS THE WAVY FRONTAL BOUNDARY WILL GRADUALLY PUSH ACROSS
THE FORECAST AREA. WHILE THE STRONGEST FRONTOGENETIC FORCING WILL
STAY TO OUR SOUTH IN THE VCNTY OF THE 50KT LOW LEVEL JET...A
VIGOROUS H5 SHORTWAVE PLOWING ACROSS THE LOWER GREAT LAKES WILL
COMBINE WITH CONVERGENCE AHEAD AND ALONG THE FRONTAL BOUNDARY TO
PRODUCE ANOTHER 2/3 INCHES OF SNOW. THE 24 HOUR FORECAST SNOWFALL
AMOUNTS FROM SUNDAY THROUGH SUNDAY NIGHT WOULD BE ENOUGH TO WARRANT
AT LEAST AN ADVISORY. WILL CONTINUE TO ADDRESS THIS POTENTIAL IN THE
HAZARDOUS WEATHER OUTLOOK (HWO) PRODUCT. GIVEN THE HIGH CONFIDENCE
OF THIS SCENARIO...HAVE BOOSTED SUNDAY NIGHT POPS TO 100.
ON MONDAY...THE STRONG SHORTWAVE WILL ROUND THE BASE OF THE
SUPPORTING H5 TROUGH AND EXIT ACROSS NEW ENGLAND WHILE A LARGE AREA
OF HIGH PRESSURE WILL BUILD ACROSS THE UPPER GREAT LAKES. MUCH DRIER
AIR ASSOCIATED WITH THE APPROACHING SFC HIGH WILL COMBINE WITH THE
SUBSIDENCE TO END THE MORNING SNOW SHOWERS WHILE PARTIALLY CLEARING
SKIES ACROSS THE REGION. THE ONLY SNOW SHOWERS EXPECTED BY AFTERNOON
WILL BE DRIVEN BY A WEAK LAKE RESPONSE SOUTHEAST OF LAKE ONTARIO.
&&
.LONG TERM /TUESDAY THROUGH FRIDAY/...
OUR NEXT STORM SYSTEM WILL COME TUESDAY INTO WEDNESDAY AS A STRONG
500MB SHORTWAVE AND ATTENDANT VORT MAX WILL EJECT EASTWARD OUT OF A
BROAD WEST COAST TROUGH. DEEP SOUTHERLY FLOW AHEAD OF THIS DEEPENING
GREAT LAKES CUTTER TYPE LOW WILL SPREAD A PLUME OF WARM MOIST AIR
NORTHWARD ACROSS THE OHIO VALLEY AND NORTHEAST. THIS WILL BE THE
FIRST STORM IN MORE THAN A MONTH THAT COULD BRING P-TYPE ISSUES BACK
TO THE FORECAST MIDWEEK. BOTH GFS AND ECMWF 850MB TEMPERATURES SURGE
TO NEAR +8C BY TUESDAY NIGHT SO WHILE PRECIPITATION SHOULD BEGIN AS
SOME SNOW TUESDAY EVENTUALLY WARMER AIR ALOFT WILL LIKELY BRING A
WINTRY MIX AND POSSIBLE EVEN CHANGE OVER TO PLAIN RAIN TUESDAY NIGHT
INTO WEDNESDAY AS WARMER AIR ALOFT MIXES DOWN TO THE SURFACE. TIMING
DIFFERENCES IN MODELS REMAIN BUT BOTH SHOW A DEEPENING LOW CUTTING
JUST TO OUR WEST WHICH IS A FAVORABLE PATTERN FOR GUSTY WINDS ACROSS
OUR FORECAST AREA. THIS SYSTEM WILL NEED TO BE CLOSELY WATCHED IN
THE COMING DAYS WITH THE WINTRY MIX AND POTENTIAL GUSTY WINDS. COLD
AIR WRAPPING AROUND THE BACK OF THE SYSTEM SHOULD BRING A RETURN TO
SNOWFALL AND SUB-FREEZING TEMPS ON THURSDAY.
&&
.AVIATION /18Z FRIDAY THROUGH WEDNESDAY/...
LIGHT LAKE EFFECT ALONG THE SOUTH SHORE OF LAKE ONTARIO WILL
SHIFT TO THE EAST END OF LAKE ONTARIO OVERNIGHT...PRODUCING MVFR
CEILINGS AND VSBYS. OTHERWISE VFR AND LIGHT WINDS THROUGH 18Z
SATURDAY.
OUTLOOK...
SATURDAY NIGHT...VFR.
SUNDAY...WIDESPREAD SNOW.
MONDAY...MVFR WITH SNOW SHOWERS...THEN IMPROVING TO VFR.
TUESDAY...BECOMING WINDY. MVFR/IFR WITH A WINTRY MIX.
WEDNESDAY...WINDY. MVFR WITH SNOW SHOWERS.
&&
.MARINE...
HIGH PRESSURE SLOWLY MOVING TOWARD THE OHIO VALLEY WILL PROVIDE
LIGHT WESTERLY WINDS THIS AFTERNOON. LIGHT SOUTHWESTERLY WINDS WILL
CONTINUE ON SATURDAY. THE NEXT SYSTEM WILL MOVE THROUGH THE REGION
SUNDAY INTO EARLY MONDAY WITH SNOW. ANOTHER SYSTEM WILL MOVE THROUGH
THE EASTERN LAKES TUESDAY AND WEDNESDAY WITH THE POTENTIAL FOR
RAIN/SNOW AND STRONG WINDS.
&&
.HYDROLOGY...
THERE IS THE POTENTIAL FOR ICE JAM FLOODING TUESDAY NIGHT AND
WEDNESDAY ACROSS THE NIAGARA FRONTIER AND WESTERN SOUTHERN TIER
REGIONS.
THE COLD WEATHER HAS CAUSED CREEK AND RIVER ICE TO INCREASE
SIGNIFICANTLY DURING THE PAST FEW WEEKS. OUTSIDE OF FAST FLOWING
AREAS...VIRTUALLY ALL THE CREEKS AND RIVERS ARE FROZEN WITH A VERY
THICK ICE PACK IN PLACE. ICE EXCEEDS A FOOT IN MANY SLOW FLOWING
AREAS.
LOW PRESSURE IS FORECAST TO TRACK WEST AND NORTH OF WESTERN NEW
YORK TUESDAY AND WEDNESDAY. THIS PATH WILL PUSH WARMER AIR INTO
THE AREA...POSSIBLY CHANGING PRECIPITATION TO RAIN. AT THIS
TIME...AROUND AN INCH OF RAIN IS POSSIBLE TUESDAY NIGHT INTO EARLY
WEDNESDAY ACROSS WESTERN NEW YORK. THAT AMOUNT OF RAIN MAY CAUSE
CREEK AND RIVER ICE TO BREAK UP AND POSSIBLE ICE JAM FLOODING.
&&
.CLIMATE...
---THIS FEBRUARY IS WRAPPING UP TO BE ONE OF THE COLDEST AND
SNOWIEST MONTHS IN OUR PRIMARY CLIMATE STATIONS HISTORY. THE
CONTINUED NORTHWEST FLOW OF BITTERLY COLD AIR HAS LEFT THE MONTH
OF FEBRUARY A HISTORIC MONTH THAT WILL BE A BENCHMARK MARK FOR
YEARS TO COME. BELOW ARE THE COLDEST MONTHS IN EACH STATIONS
HISTORY. TEMPERATURE RECORDS FOR BUFFALO AND ROCHESTER GO BACK TO
1871...WHILE TEMPERATURE RECORDS IN WATERTOWN GO BACK TO 1950.
STATION: VALUE (F) MONTH (YEAR)
BUFFALO 11.6 FEB (1934)
13.4 FEB (1875)
13.8 JAN (1977)
14.1 JAN (1918)
14.6 FEB (1885)
14.9 FEB (1979)
15.5 FEB (1978)
15.6 JAN (1920)
15.6 JAN (1912)
16.2 JAN (1945)
ROCHESTER 12.6 FEB (1934)
13.7 FEB (1979)
14.4 FEB (1875)
14.5 FEB (1885)
14.8 JAN (1918)
14.9 JAN (1994)
15.2 JAN (1945)
15.5 JAN (1977)
15.7 JAN (1981)
16.1 JAN (1920)
WATERTOWN 6.4 DEC (1989)
6.5 JAN (1970)
6.9 JAN (1994)
7.9 FEB (1978)
8.0 JAN (1981)
8.1 JAN (2004)
8.4 FEB (1979)
10.0 JAN (2003)
10.1 JAN (1977)
10.3 JAN (1961)
CURRENT MONTHLY AVERAGE TEMPERATURES ARE LISTED ON THE CF6 CLIMATE
PRODUCT.
---FEBRUARY HAS ALSO BEEN A SNOWY MONTH AS A PERSISTENT TRACK OF
CLIPPERS WITHIN A NORTHWEST FLOW HAS MAINTAINED NICKEL AND DIME
SNOWS THROUGH THE MONTH...THIS AFTER A SIGNIFICANT SYNOPTIC STORM TO
START FEBRUARY. BELOW ARE THE TOP SNOWIEST FEBRUARY'S ON RECORD.
SNOWFALL RECORDS GO BACK TO 1884.
STATION: SNOW (IN) YEAR
BUFFALO 1 54.2 1958
2 49.5 1960
3 45.9 2015 (DATA THROUGH 2/25)
ROCHESTER 1 64.8 1958
2 58.3 1960
3 46.5 2007
4 44.7 2015 (DATA THROUGH 2/25)
--- BUFFALO NEW YORK HAS REMAINED AT OR BELOW FREEZING SINCE
JANUARY 30TH. BELOW IS A LIST OF LONGEST CONSECUTIVE DAYS AT OR
BELOW FREEZING IN BUFFALO'S HISTORY.
STATION: RUN LENGTH END DATE
BUFFALO 45 DAYS FEB 8 1977
41 DAYS MAR 8 1978
34 DAYS FEB 10 1985
31 DAYS FEB 24 1901
28 DAYS JAN 12 1881
27 DAYS FEB 25 2015
--- IT IS LIKELY THAT BUFFALO REMAINS BELOW FREEZING THE ENTIRE
MONTH OF FEBRUARY. THIS HAS HAPPENED ONCE BEFORE...IN THE YEAR 1978.
---ROCHESTER HAS HAD 9 DAYS THIS MONTH WITH MINIMUM TEMPERATURES
FALLING BELOW ZERO. BELOW IS A LIST OF GREATEST NUMBER OF DAYS
IN FEBRUARY WITH MINIMUM TEMPERATURES BELOW ZERO...
NUMBER YEAR
10 1979
9 2015 (DATA THROUGH 2/25)
THE GREATEST NUMBER OF DAYS IN A MONTH THAT HAVE MINIMUM TEMPERATURES
FALL BELOW ZERO IS FEBRUARY 1979...AND ALSO JANUARY 1994.
THE GREATEST NUMBER OF DAYS IN A WINTER SEASON IN ROCHESTER THAT
HAVE MINIMUM TEMPERATURES FALL BELOW ZERO IS 15 DAYS SET BACK IN
1884-85.
---WATERTOWN HAS HAD 16 DAYS THIS MONTH WITH MINIMUM TEMPERATURES
FALLING BELOW ZERO. BELOW IS A LIST OF GREATEST NUMBER OF DAYS IN
FEBRUARY WITH MINIMUM TEMPERATURES BELOW ZERO...
NUMBER YEAR
16 1978
16 2015 (DATA THROUGH 2/24)
&&
.BUF WATCHES/WARNINGS/ADVISORIES...
NY...NONE.
MARINE...NONE.
&&
SYNOPSIS...FRANKLIN
NEAR TERM...FRANKLIN
SHORT TERM...RSH
LONG TERM...RSH/SMITH
AVIATION...FRANKLIN
MARINE...FRANKLIN
HYDROLOGY...FRANKLIN
CLIMATE...THOMASHazardous weather outlook, Feb 27, 5:22 AM EST, 9 hours 16 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BUFFALO NY 522 AM EST FRI FEB 27 2015 NYZ001>008-010>014-019>021-085-281030- NIAGARA-ORLEANS-MONROE-WAYNE-NORTHERN CAYUGA-OSWEGO-JEFFERSON-LEWIS- NORTHERN ERIE-GENESEE-WYOMING-LIVINGSTON-ONTARIO-CHAUTAUQUA- CATTARAUGUS-ALLEGANY-SOUTHERN ERIE- 522 AM EST FRI FEB 27 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN AND NORTH CENTRAL NEW YORK. .DAY ONE...TODAY AND TONIGHT. THE PROBABILITY OF WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. A STORM SYSTEM WILL BRING WIDESPREAD ACCUMULATING SNOW SUNDAY AND SUNDAY NIGHT. SNOWFALL AMOUNTS COULD LIKELY REACH ADVISORY CRITERIA OF 3 TO 5 INCHES DURING THE 24 HOUR PERIOD. IF CONFIDENCE REMAINS HIGH WITH THIS EVENT...WINTER WEATHER HEADLINES WOULD LIKELY BE ISSUED EARLY IN THE WEEKEND. ANOTHER STORM SYSTEM TUESDAY INTO WEDNESDAY WILL BRING A MIXED BAG OF WINTRY PRECIPITATION TO THE REGION. THERE IS ALSO THE POTENTIAL FOR SOME STRONG WINDS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF LEZ020-040-041-LOZ030-042>045-062>065-SLZ022-024-281030- UPPER NIAGARA RIVER AND BUFFALO HARBOR- LAKE ERIE NEARSHORE WATERS FROM RIPLEY TO DUNKIRK- LAKE ERIE NEARSHORE WATERS FROM DUNKIRK TO BUFFALO- LOWER NIAGARA RIVER- LAKE ONTARIO NEARSHORE WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH- LAKE ONTARIO NEARSHORE WATERS FROM HAMLIN BEACH TO SODUS BAY- LAKE ONTARIO NEARSHORE WATERS FROM SODUS BAY TO MEXICO BAY- LAKE ONTARIO NEARSHORE WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE RIVER- LAKE ONTARIO OPEN WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH- LAKE ONTARIO OPEN WATERS FROM HAMLIN BEACH TO SODUS BAY- LAKE ONTARIO OPEN WATERS FROM SODUS BAY TO MEXICO BAY- LAKE ONTARIO OPEN WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE RIVER- SAINT LAWRENCE RIVER FROM CAPE VINCENT TO OGDENSBURG- SAINT LAWRENCE RIVER FROM OGDENSBURG TO SAINT REGIS- 522 AM EST FRI FEB 27 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE NEW YORK WATERS OF LAKE ERIE...LAKE ONTARIO...AND THE SAINT LAWRENCE RIVER. .DAY ONE...TODAY AND TONIGHT. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF RSH
Nearby
Winter Storm Watches in New York, 2015Every winter storm watch in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.